MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE 7.3/10.4 FR. X 430 MM, 5°, ANGLED OCULAR, 6.4 FR. CHANNEL

OLYMPUS WINTER & IBE GMBH URETEROSCOPE 7.3/10.4 FR. X 430 MM, 5°, ANGLED OCULAR, 6.4 FR. CHANNEL
Model Number WA2UR14A
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, that the tip broke off of the ureteroscope.The issue was found during a therapeutic ureteroscopy procedure.The procedure was completed with a similar non-olympus ureteroscope.No delay was reported.There were no reports of patient harm.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the customer¿s reported problem was confirmed.The device evaluation found that part of the telescope has come out from the distal end tip of the telescope and heavy dent found on the distal end tip, no burns marks noted.In addition, it was noted that a black small ring also came out from the distal end tip.This small black ring was sent by the customer.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force from the customer.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE 7.3/10.4 FR. X 430 MM, 5°, ANGLED OCULAR, 6.4 FR. CHANNEL
Common Device Name
URETEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17074693
Report Number9610773-2023-01563
Device Sequence Number6841937
Product Code FGB
UDI-Device Identifier04042761086363
UDI-Public04042761086363
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA2UR14A
Device Catalogue NumberWA2UR14A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown